Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 73, NWS Bismarck, ND

July 6, 20145 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2014, 9:36 PM CDT for 5 counties in North Dakota. It was in force for 54 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2014, 9:36 PM CDT (02:36 UTC)
Expired
Jul 6, 2014, 10:30 PM CDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
70.0 mph

Counties Burleigh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 68 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 9:42 PM CDTTSTM WND GST 80Hazen, ND
Jul 6, 9:45 PM CDTHAIL 1.75Beulah, ND
Jul 6, 9:46 PM CDTTSTM WND DMG7 S Hazen, NDTWO 20 FOOT TREES SNAPPED SOUTH OF HAZEN
Jul 6, 9:47 PM CDTHAIL 1.5Hazen, ND
Jul 6, 10:10 PM CDTTSTM WND DMG9 Nnw New Salem, NDNEW WIND TURBINE BLADES ON THE GROUND AWAITING TO BE INSTALLED WERE COMPLETELY DESTROYED.
Jul 6, 10:10 PM CDTTSTM WND GST 851 Wsw Hannover, ND
Jul 6, 10:20 PM CDTTSTM WND DMGNew Salem, NDREPORTS OF TREE AND BUILDING DAMAGE IN AND AROUND NEW SALEM. NO SPECIFICS AT THIS TIME.
Jul 6, 10:30 PM CDTFUNNEL CLOUD1 Sw Crown Butte Lake, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 7:36 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WUUS53 KBIS 070236
SVRBIS
NDC015-055-057-059-065-070330-
/O.NEW.KBIS.SV.W.0073.140707T0236Z-140707T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT SUN JUL 6 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1030 PM CDT

* AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  BEULAH...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  BEULAH...PICK CITY...HAZEN...STANTON...HANNOVER...CENTER...CROSS
  RANCH STATE PARK...NEW SALEM...FORT CLARK...HENSLER...SANGER...
  PRICE...SWEET BRIAR LAKE...JUDSON...CROWN BUTTE LAKE...DOUBLE DITCH
  INDIAN VILLAGE...DOUBLE DITCH INDIAN VILLAGE AND BALDWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING EXTREMELY LARGE HAIL UP TO THE SIZE OF GOLF 
BALLS...DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH...AND 
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR 
ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4705 10059 4671 10138 4735 10211 4762 10190
      4759 10160
TIME...MOT...LOC 0236Z 317DEG 45KT 4737 10174

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH

$$

HEINERT
3 follow-up statements
706 
WWUS53 KBIS 070249
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT SUN JUL 6 2014

NDC015-055-057-059-065-070330-
/O.CON.KBIS.SV.W.0073.000000T0000Z-140707T0330Z/
BURLEIGH ND-MCLEAN ND-MERCER ND-OLIVER ND-MORTON ND-
949 PM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MORTON...OLIVER...MERCER...SOUTH CENTRAL MCLEAN AND WEST CENTRAL
BURLEIGH COUNTIES UNTIL 1030 PM CDT...

AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAZEN...OR 7
MILES EAST OF BEULAH...MOVING SOUTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
STANTON...HANNOVER...CENTER...CROSS RANCH STATE PARK...NEW SALEM...
FORT CLARK...HENSLER...SANGER...PRICE...SWEET BRIAR 
LAKE...JUDSON...CROWN BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE... 
AND BALDWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH 
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4728 10203 4748 10181 4752 10154 4705 10059
      4671 10138
TIME...MOT...LOC 0248Z 317DEG 45KT 4726 10159

HAIL...1.75IN
WIND...70MPH

$$

HEINERT
420 
WWUS53 KBIS 070306
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1006 PM CDT SUN JUL 6 2014

NDC015-055-057-059-065-070330-
/O.CON.KBIS.SV.W.0073.000000T0000Z-140707T0330Z/
BURLEIGH ND-MCLEAN ND-MERCER ND-OLIVER ND-MORTON ND-
1006 PM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MORTON...OLIVER...EAST CENTRAL MERCER...SOUTH CENTRAL MCLEAN AND WEST
CENTRAL BURLEIGH COUNTIES UNTIL 1030 PM CDT...

AT 1002 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANNOVER...OR
19 MILES SOUTHEAST OF BEULAH...MOVING SOUTHEAST AT 50 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
CENTER...CROSS RANCH STATE PARK...NEW 
SALEM...HENSLER...SANGER...PRICE...SWEET BRIAR LAKE...JUDSON...CROWN 
BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE AND BALDWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 80 MPH 
AND LARGE DAMAGING HAIL UP TO GOLF BALLS. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4697 10167 4718 10183 4733 10168 4742 10144
      4705 10059 4671 10138
TIME...MOT...LOC 0305Z 317DEG 45KT 4710 10138

HAIL...1.50IN
WIND...80MPH

$$

HEINERT
911 
WWUS53 KBIS 070316
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 PM CDT SUN JUL 6 2014

NDC055-057-070325-
/O.CAN.KBIS.SV.W.0073.000000T0000Z-140707T0330Z/
MCLEAN ND-MERCER ND-
1016 PM CDT SUN JUL 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MERCER AND SOUTH
CENTRAL MCLEAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4697 10167 4702 10164 4712 10146 4725 10132
      4724 10130 4696 10080 4671 10138
TIME...MOT...LOC 0315Z 324DEG 45KT 4694 10139

$$

NDC015-059-065-070330-
/O.CON.KBIS.SV.W.0073.000000T0000Z-140707T0330Z/
BURLEIGH ND-OLIVER ND-MORTON ND-
1016 PM CDT SUN JUL 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MORTON...OLIVER AND WEST CENTRAL BURLEIGH COUNTIES UNTIL 1030 PM
CDT...

AT 1014 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
NEW SALEM...OR 26 MILES WEST OF MANDAN...MOVING SOUTHEAST AT 50 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
NEW SALEM...SWEET BRIAR LAKE...JUDSON...CROWN BUTTE LAKE...DOUBLE 
DITCH INDIAN VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS UP TO 80 MPH AND LARGE 
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4697 10167 4702 10164 4712 10146 4725 10132
      4724 10130 4696 10080 4671 10138
TIME...MOT...LOC 0315Z 324DEG 45KT 4694 10139

HAIL...1.00IN
WIND...80MPH

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:22 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 6, 9:22 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT SUN JUL 6 2014

.UPDATE...
ISSUED AT 917 PM CDT SUN JUL 6 2014

PERSISTENT SUPERCELL CONTINUES TO TRACK FROM WESTERN TOWARDS SOUTH
CENTRAL NORTH DAKOTA. WITH STORM CONTINUING TO HOLD ITS STRENGTH
AND SOME SHORT TERM MODELS SHOWING IT TO CONTINUE HAVE
DECIDED...AFTER CONSULTATION WITH SPC...TO PUSH SEVERE WATCH DOWN
TO THE SOUTH DAKOTA BORDER. UPDATES HAVE BEEN SENT ADDRESSING THIS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)

ISSUED AT 336 PM CDT SUN JUL 6 2014

MID LEVEL FAST FLOW ACROSS THE NORTHERN PLAINS TONIGHT AND MONDAY
WILL BRING A SHORTWAVE TROUGH AND ASSOCIATED H250 JET ACROSS THE
STATE. THE SHORTWAVE TROUGH WILL CARVE OUT A MORE CYCLONIC TOUGH
OVER THE NORTHERN PLAINS ON MONDAY. MODELS HAVE BEEN IN REASONABLE
AGREEMENT IN BRINGING HIGHER POPS INTO THE AREA MONDAY. AS A
RESULT HAVE RAISED CHANCES TO LIKELY ACROSS THE NORTH CENTRAL AND
EAST ON MONDAY. CAPE AND MID LEVEL LAPSE RATES ARE STILL MARGINAL
FOR SEVERE POTENTIAL BUT JET ALOFT IS MODERATELY STRONG. SOME
STORMS THAT FORM WILL LIKELY HAVE SOME SMALL HAIL AND GUSTY
WINDS...BUT AT THIS TIME DO NOT ANTICIPATE A SEVERE WEATHER
THREAT. HIGHS MONDAY MAY BE CUT SHORT ACROSS THE NORTH AND EAST
WHERE MORE CLOUDS AND SHOWERS ARE NOW FORECAST. MIGHT ONLY SEE
AROUND 70 FOR HIGHS MONDAY AFTERNOON NORTH CENTRAL.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)

ISSUED AT 336 PM CDT SUN JUL 6 2014

FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE SEASONAL
TEMPERATURES TRENDING WARMER WEDNESDAY TO THURSDAY...BACK TO
SEASONAL FOR THE WEEKEND...ALONG WITH RELATIVELY QUIET WEATHER
CONDITIONS EARLY TO MID WEEK...ACTIVE LATER THIS WEEK...BACK TO
RELATIVELY QUIET FOR THE WEEKEND.

A QUASI-QUIET PERIOD IS FORECAST THROUGH MID WEEK ACROSS THE
REGION. IT APPEARS THE MAIN PRECIPITATION/THUNDERSTORM CHANCES
WILL BE ACROSS THE EASTERN THIRD OR ONE HALF OF THE STATE MONDAY
NIGHT INTO TUESDAY NEAR THE BEST MID/UPPER LEVEL FORCING...THEN
MAINLY DRY CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. A NORTHWEST
FLOW ALOFT PATTERN WILL RESULT IN SEASONAL TEMPERATURES...70S AND
80S BOTH TUESDAY AND WEDNESDAY.

OUR FLOW ALOFT TRANSITIONS FROM NORTHWEST TO MORE ZONAL WEDNESDAY
NIGHT AS A SIGNIFICANT S/WV TROUGH MOVES ACROSS THE CANADIAN
ROCKIES AND TOWARDS THE CENTRAL CANADIAN PRAIRIE PROVINCES. ZONAL
FLOW REMAIN THROUGH THE FIRST HALF OF THE WEEKEND...THEN
TRANSITIONS BACK TO NORTHWESTERLY SAT NIGHT/SUNDAY AS RIDGING
RECOMMENCES OVER THE WESTERN CONUS. UNDER THE ZONAL FLOW...MODELS
PORTRAY SEVERAL EMBEDDED S/WV IMPULSES WITHIN THE MEAN FLOW MOVING
ACROSS THE LOCAL AREA...SO WILL LEAVE SOME MENTION OF
THUNDERSTORMS EACH PERIOD. THIS WILL REMAIN TRUE AS WE TRANSITION
BACK TO NORTHWESTERLY MID TO LATE NEXT WEEKEND.

AT THIS TIME THE HIGHER POPS ARE STILL JUSTIFIED FOR THE THURSDAY
EVENING/EARLY FRIDAY PERIOD AS THE ABOVE MENTIONED SIGNIFICANT
S/WV TROUGH MOVES EAST ACROSS NORTHERN SK/MB...DRAGGING A SFC
TROUGH ACROSS THE NORTHERN PLAINS. ROBUST HEATING ALONG TO EAST OF
THE SFC TROUGH...COUPLED WITH STRONG MOISTURE TRANSPORT...LOOKS TO
RESULT IN THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS IN THE
LONG TERM PERIOD ACROSS WEST AND CENTRAL ND. WHILE HIGH PRESSURE
BUILDS SOUTH AND EAST IN THE WAKE OF THE SFC TROUGH
FRIDAY...LINGERING SURFACE BOUNDARY MAY BE PRESENT ACROSS MY SOUTH
FOR ANOTHER ROUND OF AFTERNOON/EVENING CONVECTION. UNCERTAINTY
ABOUNDS THEREAFTER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 617 PM CDT SUN JUL 6 2014

ISOLD/SCT TSRA WILL SPREAD FROM NORTHWEST NORTH DAKOTA TOWARDS
SOUTH CENTRAL/SOUTHEAST NORTH DAKOTA TONIGHT. ADDITIONAL SHOWERS
AND STORMS WILL DEVELOP INTO MONDAY. OTHERWISE...VFR CONDITIONS
ARE EXPECTED.

&&

.HYDROLOGY...

ISSUED AT 336 PM CDT SUN JUL 6 2014

THE SIGNIFICANT AMOUNT OF RUNOFF FROM THE PAST HEAVY RAINFALL HAS
WORKED ITS WAY INTO THE DOWNSTREAM SOURIS RIVER VALLEY AND
COMBINED WITH BACKWATER FROM CANADA HAS CAUSED THE LOWER SOURIS
RIVER VALLEY TO RISE INTO MODERATE TO MAJOR FLOOD. THIS IS
EXPECTED THROUGH NEXT WEEK. RELEASES FROM ALAMEDA AND LAKE DARLING
DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS RIVER
DOWNSTREAM OF LAKE DARLING ALSO THROUGH EARLY NEXT WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJS
SHORT TERM...WAA
LONG TERM...NH
AVIATION...JJS
HYDROLOGY...WAA
Hazardous weather outlook, Jul 6, 3:41 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
341 PM CDT SUN JUL 6 2014

NDZ002>004-010>012-072045-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-
341 PM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA.

A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA.  RIVER
FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN
NORTHWESTERN NORTH DAKOTA...WITH SCATTERED THUNDERSTORMS POSSIBLE
TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SEVERE STORMS
ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-005-009-013-017>023-025-034>037-046>048-050-051-072045-
DIVIDE-ROLETTE-WILLIAMS-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
341 PM CDT SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ031>033-040>045-072045-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
341 PM CDT SUN JUL 6 2014 /241 PM MDT SUN JUL 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...BUT NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY...AND AGAIN THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

WA/NH

In the hours before

Local storm report, Jul 6, 8:08 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             RAY                     48.34N 103.17W
07/06/2014  E1.25 INCH       WILLIAMS           ND   PUBLIC

0750 PM     TSTM WND GST     RAY                     48.34N 103.17W
07/06/2014  E70 MPH          WILLIAMS           ND   PUBLIC

&&

AJ
Local storm report, Jul 6, 8:41 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             NEW TOWN                47.98N 102.49W
07/06/2014  E1.75 INCH       MOUNTRAIL          ND   PUBLIC

&&

AJ
Local storm report, Jul 6, 8:43 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
843 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FUNNEL CLOUD     7 SW NEW TOWN           47.91N 102.60W
07/06/2014                   MOUNTRAIL          ND   PUBLIC

&&

AJ
Local storm report, Jul 6, 8:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             2 W NEW TOWN            47.98N 102.53W
07/06/2014  E1.00 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

0830 PM     TSTM WND GST     2 W NEW TOWN            47.98N 102.53W
07/06/2014  E60 MPH          MOUNTRAIL          ND   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 6, 9:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
934 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             10 WSW BEULAH BAY RECRE 47.44N 101.96W
07/06/2014  M1.75 INCH       MERCER             ND   TRAINED SPOTTER

0925 PM     TSTM WND GST     10 WSW BEULAH BAY RECRE 47.44N 101.96W
07/06/2014  E70 MPH          MERCER             ND   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 6, 9:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
936 PM CDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FUNNEL CLOUD     10 WSW BEULAH BAY RECRE 47.44N 101.96W
07/06/2014                   MERCER             ND   TRAINED SPOTTER

&&

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:35 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams55 min
Jul 6, 7:56 PM CDTTornado WarningBISMcKenzie, Mountrail, Williams34 min
Jul 6, 8:22 PM CDTTornado WarningBISDunn, McKenzie, Mountrail23 min
Jul 6, 8:44 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer, Mountrail61 min
Jul 6, 10:23 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver37 min
Jul 6, 11:02 PM CDTSpecial Weather StatementBISEmmons58 min
Jul 6, 11:11 PM CDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux64 min
Jul 7, 1:31 AM CDTSpecial Weather StatementBISSheridan, Wells29 min
Jul 7, 1:36 AM CDTSpecial Weather StatementBISKidder, Logan54 min
Jul 7, 12:28 PM CDTSpecial Weather StatementBISMcHenry62 min
Jul 7, 12:37 PM CDTSpecial Weather StatementBISRenville53 min
Jul 7, 3:51 PM CDTSpecial Weather StatementBISBurke, Mountrail, Ward24 min
Jul 7, 4:03 PM CDTSpecial Weather StatementBISBottineau57 min
Jul 7, 4:33 PM CDTSpecial Weather StatementBISRolette27 min
Jul 7, 4:40 PM CDTSpecial Weather StatementBISWard35 min
Jul 7, 4:48 PM CDTSpecial Weather StatementBISDunn27 min
Jul 7, 5:05 PM CDTSpecial Weather StatementBISPierce25 min
Jul 7, 5:14 PM CDTSpecial Weather StatementBISBottineau31 min
Jul 7, 5:36 PM CDTSpecial Weather StatementBISMcLean24 min
Jul 7, 5:37 PM CDTSpecial Weather StatementBISMcLean23 min
Jul 7, 5:58 PM CDTSpecial Weather StatementBISWells32 min
Jul 7, 6:36 PM CDTSpecial Weather StatementBISWells24 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.